Key result
Three cases of osteonecrosis were observed in patients receiving prednisone as part of multi-drug chemotherapy for lymphoma, highlighting a potential complication of steroid use in this setting.
Why the study?
Does prednisone as part of multi-drug chemotherapy cause osteonecrosis in patients with Hodgkin disease?
Case Report (n=3)
Does prednisone as part of multi-drug chemotherapy cause osteonecrosis in patients with Hodgkin disease?
Prednisone use in multi-drug chemotherapy for lymphoma may be associated with osteonecrosis, prompting consideration of its necessity in these regimens.
Alerts clinicians to osteonecrosis risk with prednisone in lymphoma; leaves open necessity of steroids in regimens.
Three cases of osteonecrosis in patients receiving prednisone as part of multi-drug chemotherapy for lymphoma are presented. These patients are discussed in the context of previously reported series. The etiology of steroid-induced osteonecrosis and its radiologic manifestations are reviewed with regard to the need for biopsy to confirm the diagnosis. In light of this complication, the need for prednisone in lymphoma chemotherapy is considered.
No takes yet. Share an insight, caveat, or question.
Albala et al. (1980) conducted a case report in Lymphoma / Hodgkin disease (n=3). Prednisone as part of multi-drug chemotherapy was evaluated on Osteonecrosis. Three cases of osteonecrosis were observed in patients receiving prednisone as part of multi-drug chemotherapy for lymphoma, highlighting a potential complication of steroid use in this setting.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: